Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Nashville, TN

June 8, 2007Jackson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2007, 1:27 PM CDT for Jackson County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 1:27 PM CDT (18:27 UTC)
Expired
Jun 8, 2007, 2:15 PM CDT
In force
48 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Jackson County, TN

The radar

The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 11:37 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2466 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 081828
SVROHX
TNC087-081915-
/O.NEW.KOHX.SV.W.0063.070608T1827Z-070608T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
127 PM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF GAINESBORO...

* UNTIL 215 PM CDT

* AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
  MILES WEST OF GAINESBORO...OR ABOUT 8 MILES SOUTHEAST OF
  LAFAYETTE...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GAINESBORO BY 155 PM CDT...

LAT...LON 3650 8578 3629 8583 3625 8556 3641 8551

$$
BOYD/KNIGHT
1 follow-up statement
000 
WWUS54 KOHX 081848
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
147 PM CDT FRI JUN 8 2007

TNC087-081915-
/O.CON.KOHX.SV.W.0063.000000T0000Z-070608T1915Z/
JACKSON TN-
147 PM CDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHERN JACKSON COUNTY...

AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...ALTHOUGH MOST RECENT INDICATIONS WERE THAT THIS 
STORM WAS WEAKENING. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF 
GAINESBORO...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GAINESBORO BY 155 PM CDT...

IF YOU ARE IN THIS STORMS PATH...PREPARE IMMEDIATELY FOR DAMAGING 
WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY 
FROM WINDOWS.

LAT...LON 3646 8576 3632 8578 3627 8551 3636 8550
      3647 8554 3647 8566

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:07 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 8, 1:07 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CDT FRI JUN 8 2007

.DISCUSSION...LINE OF STORMS CURRENTLY WORKING ITS WAY THROUGH
MIDDLE TENNESSEE APPEARS TO BE RE-INTENSIFYING, HENCE THE INCREASE
IN SEVERE THUNDERSTORM WARNINGS. A HAND-DRAWN SURFACE ANALYSIS
BASED ON 17Z DATA SHOWS A TROUGH MOVING THROUGH MIDDLE TENNESSEE
RIGHT ALONG THE LINE OF CONVECTION. THE ACTUAL FRONT IS STILL WEST
OF THE OHIO AND MISSISSIPPI RIVERS, WITH DEW POINTS IN THE UPPER
60S AHEAD OF THE FRONT. IT IS STILL POSSIBLE THAT ADDITIONAL
WEATHER MAY FORM AHEAD OF OR ALONG THE FRONT BEFORE IS PASSES
THROUGH MIDDLE TENNESSEE, SO THERE ARE NO PLANS TO START CANCELING
THE SEVERE THUNDERSTORM WATCH IN AREAS BEHIND THIS INITIAL LINE OF
STORMS.

WILL ISSUE A MORE COMPLETE DISCUSSION CLOSER TO FORECAST ISSUANCE
TIME.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      68  85  62  85 /  10  10  10  10
CLARKSVILLE    64  85  58  85 /  10  10  10  10
CROSSVILLE     65  83  59  85 /  20  10  10  10
COLUMBIA       69  87  63  85 /  10  10  10  10
LAWRENCEBURG   69  89  64  87 /  10  10  10  10
WAVERLY        66  86  60  86 /  10  10  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH FOR
WESTERN MIDDLE TENNESSEE UNTIL 21Z...EASTERN MIDDLE TENNESSEE
UNTIL 01Z.
&&

ROSE
Hazardous weather outlook, Jun 8, 5:30 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI JUN 8 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-091030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS...MAINLY IN THE AFTERNOON
HOURS. THE GREATEST THREAT FROM THE STRONGEST STORMS WILL BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF SEVERE WEATHER TODAY...SPOTTER
ACTIVATION IS UNLIKELY.

MAG

In the hours before

Special weather statement, Jun 8, 10:05 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 AM CDT FRI JUN 8 2007

TNZ005-022>024-081600-
BENTON-HOUSTON-HUMPHREYS-STEWART-
1005 AM CDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 368 IN EFFECT UNTIL 4 PM CDT...

A LINE OF SEVERE THUNDERSTORMS IS APPROACHING THE TENNESSEE
RIVER ABOUT 25 MILES WEST OF DOVER. THE LINE OF STORMS
WILL MOVE INTO THE STEWART...BENTON AND HOUSTON COUNTIES
AROUND 1030 AM. DAMAGING WINDS ARE POSSIBLE WITH THIS
LINE OF STORMS.

THE LINE OF STORMS WILL CONTINUE TO MOVE EAST THROUGH
WESTERN MIDDLE TENNESSEE THIS MORNING. RESIDENTS IN MIDDLE
TENNESSEE SHOULD STAY ABREAST OF THE WEATHER...AND TAKE
SHELTER INDOORS WHEN THUNDERSTORMS APPROACH.

BOYD
Special weather statement, Jun 8, 11:23 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 AM CDT FRI JUN 8 2007

TNZ007-008-025>028-059-062-081745-
CHEATHAM-DAVIDSON-DICKSON-ROBERTSON-RUTHERFORD-SUMNER-WILLIAMSON-
WILSON-
1123 AM CDT FRI JUN 8 2007

AN AREA OF STRONG THUNDERSTORMS WILL BE MOVING THROUGH DICKSON AND
CHEATHAM COUNTIES BETWEEN 11:30 AM AND NOON...AND THROUGH
ROBERTSON...DAVIDSON...WESTERN SUMNER...WESTERN WILSON...AND
NORTHERN WILLIAMSON COUNTY BETWEEN NOON AND 1 PM CDT. EXPECT GUSTY
WINDS OF ABOUT 40 MPH...PEA SIZE HAIL AND LOCALLY HEAVY RAINS.
THE THUNDERSTORMS WERE MOVING TO THE EAST-SOUTHEAST AT 35 MPH.
STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER
WEATHER UPDATES IF WEATHER WARNINGS ARE NECESSARY.

ORCHANIAN
Local storm report, Jun 8, 1:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 PM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND DMG     HENDERSONVILLE          36.29N 86.60W
06/08/2007                   SUMNER             TN   LAW ENFORCEMENT

            HENDERSONVILLE POLICE DEPT.REPORTED A LARGE TREE LIMB AND
            POWER LINES DOWN.

&&

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:13 AM CDTSevere Thunderstorm WarningOHXStewart47 min
Jun 8, 10:51 AM CDTSevere Thunderstorm WarningOHXMontgomery39 min
Jun 8, 11:37 AM CDTSevere Thunderstorm WarningOHXBenton38 min
Jun 8, 11:46 AM CDTSevere Thunderstorm WarningOHXRobertson59 min
Jun 8, 12:30 PM CDTSevere Thunderstorm WarningOHXDavidson30 min
Jun 8, 12:40 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson65 min
Jun 8, 12:55 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson65 min
Jun 8, 12:59 PM CDTSevere Thunderstorm WarningOHXHickman, Perry46 min
Jun 8, 1:11 PM CDTSevere Thunderstorm WarningOHXLewis49 min
Jun 8, 1:22 PM CDTSevere Thunderstorm WarningOHXMacon, Smith8 min
Jun 8, 1:31 PM CDTSevere Thunderstorm WarningOHXMaury44 min
Jun 8, 2:35 PM CDTSevere Thunderstorm WarningOHXLawrence25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.